Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 19, 2018, 3:17 AM CDT. It took effect at Apr 19, 2018, 10:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 3:17 AM CDT (08:17 UTC)
- In effect from
- Apr 19, 2018, 10:00 PM CDT
- Expired
- Apr 20, 2018, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
031 WHUS74 KMOB 190817 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 317 AM CDT Thu Apr 19 2018 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM TONIGHT THROUGH 7 AM CDT FRIDAY MORNING... GMZ631-632-650-655-670-675-191630- /O.NEW.KMOB.SC.Y.0028.180420T0300Z-180420T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 317 AM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 7 AM CDT Friday. * WINDS...North to northeast at 18 to 23 knots. * WAVES/SEAS...Building to 4 to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
423 WHUS74 KMOB 191948 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 248 PM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM FRIDAY MORNING... GMZ631-632-650-655-670-675-200400- /O.EXT.KMOB.SC.Y.0028.180420T0300Z-180420T1100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 248 PM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CDT FRIDAY... * WINDS...North 18 to 23 knots becoming northeast. * WAVES/SEAS...Building to around 3 feet near shore and around 5 feet offshore. Waves building to 1 to 2 feet in bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
794 WHUS74 KMOB 200314 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1014 PM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY MORNING... GMZ631-632-650-655-670-675-201100- /O.CON.KMOB.SC.Y.0028.000000T0000Z-180420T1100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1014 PM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... * WINDS...North 18 to 23 knots becoming northeast. * WAVES/SEAS...Building to around 3 feet near shore and around 5 feet offshore. Waves building to 1 to 2 feet in bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
746 WHUS74 KMOB 201040 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 540 AM CDT Fri Apr 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... GMZ631-632-650-655-670-675-201400- /O.EXT.KMOB.SC.Y.0028.000000T0000Z-180420T1400Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 540 AM CDT Fri Apr 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...North 18 to 23 knots this morning becoming northeast and decreasing later today. * WAVES/SEAS...Sear around 2 feet near shore and around 4 feet offshore. Waves around 1 to 2 feet in bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 11:59 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 11:59 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1159 PM CDT Wed Apr 18 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...A cold front approaching from the northwest moves through the area late tonight into early Thursday morning with southwest winds 5 to 10 knots switching to the northwest. The northerly flow increases to around 10 knots by mid Thursday morning then decreases to 5 to 10 knots Thursday evening. VFR conditions prevail through the period except for the potential for MVFR ceilings and isolated patches of light rain to be present ahead of the front. /29 && .PREV DISCUSSION... /issued 1012 PM CDT Wed Apr 18 2018/ DISCUSSION...See updated information for land areas below. UPDATE...The current forecast is generally on track with no changes planned at the moment. /29 PREV DISCUSSION... /issued 621 PM CDT Wed Apr 18 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Southwest winds at 10 to 15 knots subside to near 5 knots this evening. A cold front approaching from the west moves through late tonight into early Thursday morning and brings a slight chance for rain with winds switching to a northerly direction. VFR conditions at the beginning of the period will be followed by MVFR ceilings developing late tonight ahead of the front, then return to VFR conditions in the wake of the front. /29 PREV DISCUSSION... /issued 358 PM CDT Wed Apr 18 2018/ NEAR TERM /Now Through Thursday/...An upper low pressure area over the midwest states will swing east across the eastern conus through the near term. An area of low pressure at the surface across the Ohio River Valley will lift quickly northeastward, reaching the northwest Atlantic by late Thursday afternoon. A surface cold front associated with the low pressure area will approach the region from the northwest this evening as a surface ridge extending from the western Atlantic across northern gulf weakens. The cold front will pass through the forecast area after midnight into early Thursday morning, bringing with it a band of clouds, and isolated to low-end scattered light rain showers or sprinkles. /22 SHORT TERM /Thursday night Through Saturday night/...A drier and cooler airmass moves into the area Thursday night as high pressure builds across the northern plains and shifts east into the Great Lakes by Friday night. As the ridge of high pressure shifts east, moisture levels will begin increasing across the Gulf Coast as a southeast flow develops on Saturday. Rain chances increase by Saturday night as a developing southern stream upper low moves toward the area. /13 LONG TERM /Sunday Through Wednesday/...As this system moves across the southeast on Sunday, numerous showers and thunderstorms can be expected Sunday into Sunday night. The GFS remains the faster model with the upper and sfc lows east of the area by Monday. Meanwhile, the ECMWF stalls the system over the southeast through Tuesday. For now, will maintain the highest coverage of showers and storms Sunday afternoon into Sunday night. Still too early to diagnose any potential of strong to severe storms and heavy rainfall potential given model uncertainties. Temperatures will generally be near normal through the period. /13 MARINE...A light to moderate southwest wind flow can be expected over the marine area early tonight as high pressure continues to stretch from the western Atlantic to the north central gulf. A moderate to occasionaly strong offshore flow is expected late Thursday and Thursday night in the wake of a cold front that moves across region early Thursday. A moderate to strong east to southeast flow is expected Saturday through early next week ahead of another cold front approaching from the west. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 18, 5:41 AM CDT, 21 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 541 AM CDT Wed Apr 18 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 541 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk for rip currents along the gulf beaches of Alabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate risk for rip currents along the gulf beaches of Alabama and Northwest Florida through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-191045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 541 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions for small craft can be expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft can be expected late Thursday through early Friday then Friday night through Sunday night.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.